Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 7, 2007, 12:55 AM CDT for Guthrie County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 12:55 AM CDT (05:55 UTC)
- Expired
- Aug 7, 2007, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Guthrie County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 22.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 070556
FFWDMX
IAC077-070900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1255 AM CDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 400 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS MOVING INTO THE COUNTY CAPABLE OF FLASH
FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANORA AND
GUTHRIE CENTER
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4183 9430 4166 9428 4162 9430 4161 9430
4160 9427 4154 9426 4155 9466 4184 9470
TIME...MOT...LOC 0555Z 180DEG 0KT 4163 9458
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 12:30 AM CDT, 25 minutes earlier.
Area forecast discussion, Aug 7, 12:30 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TAFS NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT TUE AUG 7 2007 .UPDATED FOR AVIATION DISCUSSION... .SYNOPSIS... COMPLEX CONVECTIVE WEATHER PATTERN FOR THE NEXT SEVERAL DAYS WITH WESTERLY FLOW ALOFT GRADUALLY BECOMING WSW BEFORE TURNING MORE WNW FOR THE WEEKEND. THIS PRODUCES LOW PRESSURE EAST OF THE ROCKIES WITH EASY RETURN FLOW OF COPIOUS MOISTURE...AND CONVECTIVE CLUSTERS MOVING WEST TO EAST IN VICINITY OF IOWA. COMBINE THIS WITH A SURFACE BOUNDARY CURRENTLY ALONG I-80 THAT WAVERS NORTH AND SOUTH FOR SEVERAL DAYS...AND YOU GET HIGH HUMIDITY COMBINED WITH CHANCES FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL...ALL DIFFICULT TO TIME EXACTLY. .SHORT TERM... WARM FRONT CURRENTLY EXTENDING ACROSS CENTRAL IA WITH SCATTERED THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE AREA. 700 MB MOISTURE NOW LIFTING NORTH OVER THE BOUNDARY AND PUSHING PWATS TO OVER 2 INCHES. SFC BOUNDARY WILL MOVE LITTLE OVERNIGHT AND WITH THE LOW LEVEL JET INCREASING OVERNIGHT ALONG WITH 850 MB MOISTURE TRANSPORT...EXPECT ADDITIONAL THUNDERSTORMS TO RE DEVELOP IN THE VICINITY OF THE BOUNDARY. SLOW STORM MOVEMENT ALONG WITH DEEP WARM CLOUD DEPTHS...HIGH PWATS AND TRAINING STORMS ALL ENHANCE POTENTIAL FOR VERY HEAVY RAINFALL OVERNIGHT WITH ONE TO THREE INCHES POSSIBLE. THE RUC HAS BEEN HANDLING CURRENT SITUATION WELL AND APPEARS TO CONTINUE THIS TREND OVERNIGHT. A MUCAPE AXIS OF AROUND 3000 J/KG STRETCHES FROM NEAR WATERLOO TO AMES TO ATLANTIC AT 06Z TONIGHT AND EXPECT THE HEAVY RAIN AXIS TO FALL NEAR THIS AXIS. A FEW SEVERE STORMS ARE POSSIBLE TONIGHT. WITH GOOD SHEAR IN THE LOW LEVELS...WOULD EXPECT A DAMAGING WIND POTENTIAL IN THE VICINITY OF ANY MESOCYCLONES THAT DEVELOP. AN ISOLATED TORNADO IS POSSIBLE ALSO. HAIL THREAT WILL BE LIMITED DUE TO THE WARM CLOUD DEPTHS THOUGH LARGE HAIL WILL BE POSSIBLE WITH ANY SUPER CELLS THAT ARE ABLE TO FORM. .DISCUSSION... CONVECTION MAY LINGER INTO TUESDAY MORNING AS RIGHT REAR QUAD OF UPPER JET REMAINS NORTH OF IOWA. THIS SHOULD PROGRESS EWD BY NOON BUT STATIONARY FRONT AND CONVECTIVE OUTFLOW IS EXPECTED TO HANG UP NEAR MISSOURI BORDER FOR THE AFTERNOON. THUNDERSTORMS COULD REDEVELOP ALONG THIS FRONT DURING THE LATE AFTERNOON...OR MORE LIKELY DEVELOP TO THE WEST AND MOVE EAST TUESDAY EVENING ACROSS SOUTHERN IOWA. THUS...CHANCES CONTINUE THROUGH TUE NIGHT. BY WEDESNEDAY MORNING...NEXT WAVE APPROACHES ALONG WITH STRENGTHENING LOW LEVEL SOUTH FLOW AND THETA-E ADVECTION. UPPED THE PRECIPITATION CHANCES TO LIKELY WEST OF I-35 ON WEDNESDAY AS SCATTERED TO EVEN NUMEROUS THUNDERSTORMS SHOULD BE BREAKING OUT THROUGHOUT THE DAY. DEPENDING HOW THIS ORGANIZES...COULD BE A THREAT OF SEVERE WEATHER IN ADDITION TO THE HEAVY RAIN THREAT AS UPPER FLOW INCREASES IN RESPONSE TO THE SHORT WAVE ALOFT. ALL OF THIS SHOULD CLEAR EAST WEDNESDAY NIGHT...LEAVING A WEAK BOUNDARY ACROSS IOWA FOR THURSDAY AND LOW CHANCES OF REDEVELOPING STORMS. THROUGH THIS PERIOD...SOUTHERN PARTS OF THE STATE WILL BE VERY WARM AND HUMID WITH HEAT INDEXES TOPPING 100 IF THERE IS ANY SUN DURING THE AFTERNOON. LOOKING AT THURSDAY NIGHT THROUGH MONDAY...FOCUS OF CONVECTION APPEARS TO LIFT NORTH TOWARD THE MINNESOTA BORDER. REALISTICALLY THERE IS A SMALL CHANCE OF NIGHTTIME THUNDER ANY NIGHT ROLLING EAST...BUT AT THIS TIME MODELS ARE TRYING TO CONVERGE ON THE BOUNDARY SAGGING BACK SOUTH SATURDAY NIGHT AND SUNDAY...SO CARRIED A CHANCE OF THUNDERSTORMS WITH THAT. ANY BOUNDARIES ARE NOT GOING TO KNOCK BACK TEMPERATURES VERY MUCH WITH UPPER 80S AND LOW 90S FOR HIGHS...AND HUMIDITY WILL STAY. && .AVIATION...07/06Z SCT TO NMRS TSRA CONT INVOF STATIONARY FRONT DRAPED ACROSS CENTRAL IOWA. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE NIGHT...WITH A GENERAL WEST TO EAST MOVEMENT ACROSS CENTRAL AND NORTH CENTRAL IA. IFR/MVFR CEILINGS AND VISIBILITIES EXPECTED BENEATH THUNDERSTORMS...DUE TO HEAVY RAINFALL. LIFR CONDITIONS ARE BEING OBSERVED ACROSS EXTREME NORTH CENTRAL IOWA...WHERE LOW STRATUS AND FOG ARE CAUSING LOW CEILINGS AND REDUCED VISIBILITIES. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT ALONG AND BETWEEN HIGHWAYS 3 AND 92...00Z-12Z TUE. && JUNGBLUTH/DONAVON AVIATION...ALBRECHT
Hazardous weather outlook, Aug 6, 12:04 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1204 PM CDT MON AUG 6 2007 IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-071715- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1204 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT THUNDERSTORMS TO DEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON WITH A FEW SEVERE STORMS POSSIBLE. DAMAGING WINDS TO 65 MPH WITH BE THE PRIMARY THREAT HOWEVER NICKEL SIZED HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. CHANCES WILL CONTINUE TONIGHT. SOME OF THESE STORMS WILL LIKELY PRODUCE TORRENTIAL AND POTENTIALLY FLOODING RAINS. AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE...AND EVEN HIGHER LOCALLY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER WITH THE PRIMARY THREAT DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH UNTIL POSSIBLY THURSDAY WITH MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORM CHANCES STAYING IN THE FORECAST. WITH TROPICAL CONDITIONS STILL IN PLACE...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS AND FLOODING. SOME LOCATIONS MAY TOTAL FIVE DAY RAINFALL AMOUNTS FROM FOUR TO EIGHT INCHES BY WEDNESDAY NIGHT. A FEW STORMS MAY ALSO BE SEVERE WITH DAMAGING WINDS STILL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINS AND FLOODING WILL BE ESPECIALLY BENEFICIAL THROUGH AT LEAST MIDWEEK. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY ALSO BE NEEDED A FEW TIMES. IAZ004>007-015>017-071715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1204 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE RATHER LOW CHANCES FOR THUNDERSTORMS OVER ALL BUT NORTHERN IOWA TODAY. HOWEVER CHANCES WILL INCREASE GREATLY LATER TONIGHT. SOME OF THESE STORMS WILL LIKELY PRODUCE TORRENTIAL AND POTENTIALLY FLOODING RAINS. AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE...AND EVEN HIGHER LOCALLY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER WITH THE PRIMARY THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH UNTIL POSSIBLY THURSDAY WITH MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORM CHANCES STAYING IN THE FORECAST. WITH TROPICAL CONDITIONS STILL IN PLACE...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS AND FLOODING. SOME LOCATIONS MAY TOTAL FIVE DAY RAINFALL AMOUNTS FROM FOUR TO EIGHT INCHES BY WEDNESDAY NIGHT. A FEW STORMS MAY ALSO BE SEVERE WITH DAMAGING WINDS STILL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINS AND FLOODING WILL BE ESPECIALLY BENEFICIAL THROUGH AT LEAST MIDWEEK. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY ALSO BE NEEDED A FEW TIMES.
In the hours before
Local storm report, Aug 6, 8:49 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 1 NW GRISWOLD 41.25N 95.16W
08/06/2007 E60 MPH CASS IA TRAINED SPOTTER
&&
BFLocal storm report, Aug 6, 9:00 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 3 NNE GRISWOLD 41.27N 95.12W
08/06/2007 CASS IA STORM CHASER
SIGNIFICANT SIZED TREE DOWN OVER ROAD AT 560TH AND M56.
&&
RVACHALELocal storm report, Aug 6, 10:21 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD GRISWOLD 41.23N 95.14W
08/06/2007 CASS IA LAW ENFORCEMENT
FOUR FEET OF WATER IN THE AREA WITH WATER RUNNING OVER
HIGHWAYS
&&
GFORSTERLocal storm report, Aug 6, 10:58 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG GRISWOLD 41.23N 95.14W
08/06/2007 CASS IA TRAINED SPOTTER
TREE BLOCKING ROAD AND POWER LINES DOWN.
&&
RVACHALELocal storm report, Aug 6, 11:33 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 2 SE KIMBALLTON 41.61N 95.05W
08/06/2007 AUDUBON IA LAW ENFORCEMENT
WATER RUNNING OVER HIGHWAY 173
&&
GFORSTERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 33 min |
| Aug 6, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 65 min |
| Aug 6, 8:35 PM CDT | Tornado Warning | DMX | Cass | 25 min |
| Aug 6, 8:57 PM CDT | Tornado Warning | DMX | Cass | 33 min |
| Aug 6, 9:08 PM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| Aug 6, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Adams | 58 min |
| Aug 6, 9:28 PM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| Aug 6, 9:31 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 44 min |
| Aug 6, 9:59 PM CDT | Flash Flood Warning | DMX | Guthrie | 3 hr |
| Aug 6, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 41 min |
| Aug 6, 10:36 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 39 min |
| Aug 6, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 43 min |
| Aug 6, 10:53 PM CDT | Flash Flood Warning | DMX | Carroll | 3 hr |
| Aug 6, 11:02 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 3 hr |
| Aug 6, 11:22 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 38 min |
| Aug 6, 11:37 PM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| Aug 7, 12:07 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| Aug 7, 12:10 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| Aug 7, 12:22 AM CDT | Flash Flood Warning | DMX | Black Hawk | 3 hr |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 61 min |
| Aug 7, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 42 min |
| Aug 7, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 38 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 47 min |
| Aug 7, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 44 min |
| Aug 7, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 7, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Union | 40 min |
| Aug 7, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.